A1 Journal article – refereed
Leucopenia associated with beta-lactam antibiotic therapy




List of Authors: Kaaja R, Valtonen VV
Publication year: 1984
Journal: Acta Mecica Scandinavica
Journal name in source: Acta medica Scandinavica
Journal acronym: Acta Med Scand
Volume number: 216
Issue number: 5
ISSN: 0001-6101

Abstract
Two cases of penicillin-induced and one case of cephalosporin-induced leucopenia are described. This unusual complication of widely used beta-lactam antibiotics can occur when these antibiotics are administered parenterally in high doses for prolonged periods (14 days or more). The close monitoring of the white cell count is important when treating patients with high doses of beta-lactam antibiotics for prolonged periods. We would like to emphasize that when penicillin- or cephalosporin-induced leucopenia is suspected, continuation with another beta-lactam antibiotic may be dangerous.


Internal Authors/Editors

Last updated on 2019-21-08 at 19:59